u.k. Panorama programme on Seroxat/Paxil last night.....

Discussion in 'Fibromyalgia Main Forum' started by sybil, Oct 13, 2002.

  1. sybil

    sybil New Member

    if anyone is considering taking this drug,then think very carefully.
    i watched the programme because i had 4 months of hell taking Seroxat last year and i haven't been well since i withdrew from it last november.
    i haven't spoken about the things i did while on Seroxat in depth to anyone,because i was so ashamed,i thought it was my depression that had caused me to do the things,but know i know it was the drug.

    last year my partner announced he wanted us to split up after 17 years together.i was devastated.i went to the doctors and he prescribed Seroxat.i started feeling very strange,like i wasn't in control.i had feelings of violence towards myself and my partner.to cut a very long story short,i tried to strangle my partner one horrible night aand kept going over plans in my mind to kill him.i cut my wrists and started self harming.then in november i tried to commit suicide,i took and overdose of co-codamol.
    after the overdose my new g.p....i had moved out of my home in cheshire and lived in an apartment in manchester at the time.....recommended i came off Seroxat,he told me that some people can go completely haywire while taking it.he recommended slow withdrawal,but i wanted rid of this stuff that turned me into a monster,so i did,'cold turkey' and stopped taking it at once.
    the withdrawal was awful,muscle pain,fever,chills,loss of balance,disorientation and a terrible 'electric shock' jolting feeling in my head when i tried to move.

    i haven't been well since and i wonder if Seroxat has caused my FMS.
    the programme on U.K t.v. last night said an american man killed his wife,daughter,grandaughter after only 2 days after taking Paxil.the drug company Glaxo said this mans depression was the cause,but research done by a clinician found that even some well people with no mental health problems had violent or suicidal thoughts during the trial for the drug.the verdict was Paxil was instrumental in causing this poor man to kill his family.
    now they are giving this stuff to children...the thought horrifies me.

    i now realise what a lucky escape my partner and i had.we could both be dead now,but we were reconciled last december and have been back together ever since.we haven't talked about the terrible things i did while taking Seroxat,my partner just wants to forget it,but we did discuss it after the programme.

    but i have been so much happier since coming off Seroxat,even though i have FMS,i am happy. now i find it really hard to believe i became such a violent,crazy person.

    i am trying to ring the helpline today to ask is there any information that related Seroxat in relation to FMS etc.

    sybilxxx
    [This Message was Edited on 10/14/2002]
  2. sybil

    sybil New Member

    if anyone is considering taking this drug,then think very carefully.
    i watched the programme because i had 4 months of hell taking Seroxat last year and i haven't been well since i withdrew from it last november.
    i haven't spoken about the things i did while on Seroxat in depth to anyone,because i was so ashamed,i thought it was my depression that had caused me to do the things,but know i know it was the drug.

    last year my partner announced he wanted us to split up after 17 years together.i was devastated.i went to the doctors and he prescribed Seroxat.i started feeling very strange,like i wasn't in control.i had feelings of violence towards myself and my partner.to cut a very long story short,i tried to strangle my partner one horrible night aand kept going over plans in my mind to kill him.i cut my wrists and started self harming.then in november i tried to commit suicide,i took and overdose of co-codamol.
    after the overdose my new g.p....i had moved out of my home in cheshire and lived in an apartment in manchester at the time.....recommended i came off Seroxat,he told me that some people can go completely haywire while taking it.he recommended slow withdrawal,but i wanted rid of this stuff that turned me into a monster,so i did,'cold turkey' and stopped taking it at once.
    the withdrawal was awful,muscle pain,fever,chills,loss of balance,disorientation and a terrible 'electric shock' jolting feeling in my head when i tried to move.

    i haven't been well since and i wonder if Seroxat has caused my FMS.
    the programme on U.K t.v. last night said an american man killed his wife,daughter,grandaughter after only 2 days after taking Paxil.the drug company Glaxo said this mans depression was the cause,but research done by a clinician found that even some well people with no mental health problems had violent or suicidal thoughts during the trial for the drug.the verdict was Paxil was instrumental in causing this poor man to kill his family.
    now they are giving this stuff to children...the thought horrifies me.

    i now realise what a lucky escape my partner and i had.we could both be dead now,but we were reconciled last december and have been back together ever since.we haven't talked about the terrible things i did while taking Seroxat,my partner just wants to forget it,but we did discuss it after the programme.

    but i have been so much happier since coming off Seroxat,even though i have FMS,i am happy. now i find it really hard to believe i became such a violent,crazy person.

    i am trying to ring the helpline today to ask is there any information that related Seroxat in relation to FMS etc.

    sybilxxx
    [This Message was Edited on 10/14/2002]
  3. genevieve

    genevieve New Member

    Hi Sybil,

    Very sorry to hear of your bad time on seroxat.

    We've taped the Panorama prog, not watched it yet, but my husband was on it at very low dose, and was ok and has come off it successfully as he felt better and did not want to be on it too long. Once of it his brain function and energy got worse again and he considered going back on it.

    However he started on Dr. D'Adamo's blood type diet and within a few days his brain and energy were markedly better (though still mighty ill from CFS), but the diet has helped a wee bit and definitely preferable to seroxat or the like.

    It was our doctor who suggested the diet, it is very well researched, if you look up D,Adamo on Google you'll see his website and you can buy books on the diet, maybe it would be worth a try?

    Anyway, best wishes for improving health,

    Genevieve
  4. sybil

    sybil New Member

    some people can tolerate Seroxat and it does help them.but for others it is dangerous and people who are offered the drug need to be aware of this,so they can make an informed decision.

    i am having physio at the moment and hydrotherapy starts next week.

    i was taking Amitriptyline,but i had too many side effects on that.maybe i just can't tolerate antidepressants,

    sybilxxx
  5. genevieve

    genevieve New Member

    Hi,

    My husband also tried amitryptiline (sp?) and had a bad time with it in fact virtually all drugs have given him problems.

    He became anxious a few years ago, suddenly due to overdoing it and could n't sleep so in desperation tried sleeping pills and within a few days was hooked on them and they he was sleeping even less. So then he had to get off those and suffer the withdrawals and they put him on valium and that was a total disaster made the anxiety worse within a couple of days literally so then had to go through awful withdrawals of those too and it is now in his medical notes that he must not be given any valium family drugs.

    Anyway it took months to get over all this.It is common for people with our illness to be sensitive to drugs (and foods and chemicals) and doctors that know about these thins would always suggest you start off with a very low dose and build up very slowly if you need to.

    Action for ME has info on that sort of thing also Dr Myhill's website ( put Dr Myhill into Google) has a bit on drugs and antidepressants etc etc good site.

    With best wishes,

    Genevieve
  6. sybil

    sybil New Member

    about sensitivity to drugs.
    there is no way i am taking any other anti-depressant,i have only ever taken 3 and the only one i could tolerate was Dotheipin,but i only took that about 5 years because of some stress i had at the time,when the situation changed i just stopped taking it,no withdrawal symptoms at all.
    my mum became addicted to valium during the menopause.she had to go to a homeopathic doctor who managed to give her herbal medicines to wean her off valium,it took about 12 months.she also has had problems with sleeping tablets,mainly temazepan.
    i can't take sleeping tablets,as i have asthma and they repress respiration.even when i have had surgery,they won't give me a pre-med,or sleeping tablets to help me sleep post-op.
    all i take now are supplements and painkillers in small amounts if i wake up in pain,which is usually every night!

    sybilxxx